Hail, Hartley
- When
- June 16, 5:23 PM CST
- Where
- Hartley County, 0.69 mi S of Dalhart
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.060, -102.520
Severe thunderstorms during the early evening hours produced hail across the northwestern Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms during the early evening hours produced hail across the northwestern Texas Panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:40 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT WED JUN 16 2010 .DISCUSSION... SURFACE TROUGH ACROSS EASTERN NEW MEXICO IS SERVING AS THE FOCUS FOR THE DEVELOPMENT OF CONVECTION THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO GRADUALLY WORK ITS WAY INTO THE WESTERN ZONES LATER THIS EVENING. THE UNSTABLE AIR MASS IN PLACE SUPPORTS STRONG TO MARGINALLY SEVERE STORMS THIS EVENING WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT. CONVECTION MAY CONTINUE AFTER SUNSET AS THE LLJ DEVELOPS...HOWEVER STORMS ARE NOT EXPECTED TO PERSIST AFTER 06Z. THURSDAY LOOKS TO BE MUCH THE SAME AS TODAY. TSTRMS ARE ONCE AGAIN EXPECTED TO DEVELOP ALONG THE SFC TROUGH IN E NM DURING THE AFTERNOON AND POSSIBLY MOVE INTO THE SW ZONES DURING THE LATE AFTERNOON AND EVENING HOURS. SOUTH WINDS ARE ALSO EXPECTED TO BE A BIT STRONGER TOMORROW AFTERNOON ACROSS THE ENTIRE CWA WITH TEMPS WARMING INTO THE UPPER 90S...WELL ABOVE CLIMATOLOGICAL NORMS. BEYOND THURSDAY...THE SURFACE TROUGH WILL CONTINUE TO LINGER AROUND THE TX/NM STATE LINE. WITH AN UNSTABLE AIR MASS IN PLACE...TSTRMS ARE POSSIBLE NEARLY ANY DAY OF THE FORECAST. I OPTED TO LEAVE PRECIP OUT OF THE REST OF THE PACKAGE FOR NOW DUE TO UNCERTAINITY IN EXACT PLACEMENT OF THE TROUGH BEYOND DAY 3. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD ACROSS THE AREA FROM THE SE CONUS DURING THE WEEKEND. WELL ABOVE NORMAL TEMPS ARE EXPECTED. RECORDS ARE NOT EXPECTED TO BE BROKEN...BUT MANY AREAS COULD EXPERIENCE SOME OF THEIR WARMEST TEMPS SO FAR. THE MEX GENEALLY HANDLED THIS WELL SO I DID NOT STRAY TOO MUCH FROM THE GUIDANCE VALUES. NUTTALL && .FIRE WEATHER... RECENT HEAVY RAIN AND CHANCES FOR ADDITIONAL PRECIPITATION OVER THE NEXT COUPLE OF DAYS SHOULD KEEP FIRE WEATHER CONCERNS LOW INTO THE WEEKEND ACROSS MOST OF THE AREA. HOWEVER...THERE COULD BE SOME ELEVATED FIRE WEATHER CONDITIONS ACROSS THE FAR NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE ON THURSDAY AS SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH AND RELATIVE HUMIDITIES MAY FALL TO NEAR 15 PERCENT. NUTTALL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 97 68 97 69 / 20 10 20 5 10 BEAVER OK 69 100 69 100 70 / 10 5 10 5 10 BOISE CITY OK 63 97 61 95 63 / 20 10 20 5 10 BORGER TX 71 98 72 99 73 / 20 10 20 5 10 BOYS RANCH TX 66 97 66 98 67 / 20 10 20 5 10 CANYON TX 66 95 67 96 67 / 20 10 20 5 10 CLARENDON TX 69 96 71 97 71 / 10 5 10 5 10 DALHART TX 64 98 62 97 64 / 20 10 20 5 10 GUYMON OK 67 100 67 100 68 / 20 10 20 5 10 HEREFORD TX 65 95 66 97 66 / 20 10 20 5 10 LIPSCOMB TX 71 98 71 97 71 / 10 5 10 5 10 PAMPA TX 69 96 71 97 70 / 20 5 10 5 10 SHAMROCK TX 70 96 72 97 72 / 10 5 10 5 10 WELLINGTON TX 71 97 72 98 73 / 10 5 5 5 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/06
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT WED JUN 16 2010 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 339 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED THIS EVENING IN THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES. THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN AND CENTRAL PANHANDLES THURSDAY AFTERNOON AND EVENING. A FEW STORMS THAT DEVELOP MAY BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT WED JUN 16 2010 TXZ001-006-162345- DALLAM TX-HARTLEY TX- 601 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 457 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN DALLAM AND HARTLEY COUNTIES. THESE STORMS WILL MPACT DALHART...TEXLINE... WARE...HARTLEY AND ROMERO THROUGH 7 PM. PEA SIZE HAIL...WIND GUSTS NEAR 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL DALHART 36.06N 102.52W
06/16/2010 E1.00 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1000719
MADThe Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234876, 234877.